Menumenu
  • Home
  • Drug safety study Publications

Drug safety study Publications

Drug safety study Publications

  • Use of multiple international healthcare databases for the detection of rare drug-associated outcomes: a pharmacoepidemiological programme comparing rosuvastatin with other marketed statins.Abstract

    BACKGROUND: Statins (inhibitors of 3-hydroxy-3-methyl-glutaryl-CoA reductase) are associated with rare but serious adverse events involving the muscle, kidney and liver. To compare the safety profile of rosuvastatin with other marketed statins, foupharmacoepidemiological studies were conducted using different national healthcare databases

    Garcia Rodriguez LA, Herings R, Johansson S. Pharmacoepidemiol Drug Saf. 2010 Dec; 19 (12): 1218-24.
  • Antipsychotic drug use and the risk of venous thromboembolism in elderly patients.Abstract

    OBJECTIVE: Our aim was to investigate the relationship between exposure to antipsychotic drugs and the risk of venous thromboembolism (VTE) in elderly patients. METHODS: A time-matched case-control analysis nested within a cohort of 111,818 patientwith at least 1 antipsychotic drug prescription during 1998 to 2008

    Kleijer BC, Heerdink ER, Egberts TC, Jansen PA, van Marum RJ. J Clin Psychopharmacol. 2010 Oct; 30 (5): 526-30.
  • Use of antidepressant drugs and risk of osteoporotic and non-osteoporotic fractures.Abstract

    AIM: Both tricyclic antidepressants (TCAs) and selective serotonin reuptake inhibitors (SSRIs) have been associated with an increased risk of fractures. The serotonin transporter (5-HTT) has been located in the bone and may play a role in bone physology. We assessed the association between antidepressant drug use, categorized in a therapeutical-based way and on basis of their affinity for the 5-HTT, and the risk of both osteoporotic and non-osteoporotic fractures

    Verde l BM, Souverein PC, Egberts TC, van Staa TP, Leufkens HG, de Vries F. Bone. 2010 Sep; 47 (3): 604-9.
  • Use of organic nitrates and the risk of hip fracture: a population-based case-control study.Abstract

    CONTEXT: Use of organic nitrates has been associated with increased bone mineral density. Moreover, a large Danish case-control study reported a decreased fracture risk. However, the association with duration of nitrate use, dose frequency, and impct of discontinuation has not been extensively studied

    Pouwels S, Lalmohamed A, van Staa T, Cooper C, Souverein P, Leufkens HG, Rejnmark L, de Boer A, Vestergaard P, de Vries F. J Clin Endocrinol Metab. 2010 Apr; 95 (4): 1924-31.
  • Non-steroidal anti-inflammatory drugs and melanoma risk: large Dutch population-based case-control study.Abstract

    This case-control study investigates the potential chemoprophylactic properties of non-steroidal anti-inflammatory drugs (NSAIDs) on the incidence of cutaneous melanoma (CM). Data were extracted from the Dutch PHARMO pharmacy database and the PALGApathology database. Cases had a primary CM between 1991 and 2004, were >or=18 years, and were observed for 3 years in PHARMO before diagnosis

    Joosse A, Koomen ER, Casparie MK, Herings RM, Guchelaar HJ, Nijsten T. J Invest Dermatol. 2009 Nov; 129 (11): 2620-7.
  • Melanoma incidence and exposure to angiotensin-converting enzyme inhibitors and angiotensin receptor blockers.Abstract

    A reduced incidence of nonmelanoma skin cancer among users of angiotensin-converting enzyme inhibitors (ACEi) and angiotensin receptor blockers (ARb) has been reported. A similar effect is suggested for cutaneous melanoma. We aimed to investigate te possible association between use of ACEi and ARb and the risk of cutaneous melanoma

    Koomen ER, Herings RM, Guchelaar HJ, Nijsten T. Cancer Epidemiol. 2009 Nov; 33 (5): 391-5.
  • Does use of estrogens decrease the Breslow thickness of melanoma of the skin? Oral contraceptives and hormonal replacement therapy.Abstract

    Recently, we showed there was a cumulative dose-dependent association between the use of estrogens and the incidence of cutaneous melanoma (CM). This association was shown for both oral contraceptives (OC) and hormonal replacement therapy (HRT). Soe in-vitro studies, however, have suggested a direct inhibitory effect on melanoma tumor growth

    Koomen ER, Joosse A, Herings RM, Casparie MK, Guchelaar HJ, Nijsten T. Melanoma Res. 2009 Oct; 19 (5): 327-32.
  • COX-2 inhibitors: complex association with lower risk of hospitalization for gastrointestinal events compared to traditional NSAIDs plus proton pump inhibitors.Abstract

    PURPOSE: To compare hospitalization rates for serious upper and lower gastrointestinal (GI) events between chronic and acute users of a traditional non-steroidal anti-inflammatory drugs (tNSAID) + proton pump inhibitor (PPI) and users of a COX-2 seective inhibitor (Coxib). METHODS: The PHARMO Record Linkage System, including linked drug-dispensing and hospital records of approximately 3 million individuals in the Netherlands was used

    van der Linden MW, Gaugris S, Kuipers EJ, van Herk-Sukel MP, van den Bemt BJ, Sen SS, Herings RM. Pharmacoepidemiol Drug Saf. 2009 Oct; 18 (10): 880-90.
  • Use of anti-depressants and the risk of fracture of the hip or femur.Abstract

    SUMMARY: Anti-depressants are used largely, but have serious side effects. We show that both selective serotonin re-uptake inhibitors (SSRIs) and tricyclic anti-depressants (TCAs) increase the risk of hip/femur fracture and that this risk is time rlated and depends on the degree of serotonin transporter inhibition

    van den Brand MW, Samson MM, Pouwels S, van Staa TP, Thio B, Cooper C, Leufkens HG, Egberts AC, Verhaar HJ, deVries F. Osteoporos Int. 2009 Oct; 20 (10): 1705-13.
  • Antipsychotic use and the risk of hip/femur fracture: a population-based case-control study.Abstract

    This case-control study showed that current use of conventional antipsychotics, but not atypical antipsychotics, seems to be associated with an increased risk of a hip/femur fracture, possibly related to the pharmacological properties of conventionl antipsychotics. Furthermore, no evidence for a dose effect was found

    Pouwels S, van Staa TP, Egberts AC, Leufkens HG, Cooper C, de Vries F. Osteoporos Int. 2009 Sep; 20 (9): 1499-506.